Alert archive / Nevada / Flash Flood Warnings in 2014

Flash Flood Warning 66, NWS Las Vegas, NV

August 3, 2014Clark County, Nevada

NWS Las Vegas, NV issued this flash flood warning at Aug 3, 2014, 6:08 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2014, 6:08 PM PDT (01:08 UTC)
Expired
Aug 3, 2014, 9:00 PM PDT
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Clark County, NV

The radar

The Las Vegas radar (KESX), 30 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 1.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

611 
WGUS55 KVEF 040108
FFWVEF
NVC003-040400-
/O.NEW.KVEF.FF.W.0066.140804T0108Z-140804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
608 PM PDT SUN AUG 3 2014

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA...

* UNTIL 900 PM PDT

* AT 605 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR NIPTON ROAD MILE MARKER
  3...OR 12 MILES WEST OF SEARCHLIGHT. THE STORM PRODUCING FLASH     
  FLOODING WAS NEARLY STATIONARY. RAINFALL ESTIMATES IN EXCESS OF AN 
  INCH PER HOUR WERE SHOWN WITH THIS STORM. THIS WILL RESULT IN      
  SEVERAL INCHES OF WATER AS WELL AS MUD AND ROCKS CROSSING LOW SPOTS
  ALONG NIPTON ROAD.

* LOCATIONS IMPACTED INCLUDE...
  NIPTON ROAD BETWEEN MILE MARKERS 1 AND 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN!

REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA 
FACEBOOK OR TWITTER.

&&

LAT...LON 3553 11525 3558 11512 3560 11495 3543 11495
      3543 11515 3544 11518

$$

STACHELSKI
2 follow-up statements
031 
WGUS75 KVEF 040232 RRA
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
732 PM PDT SUN AUG 3 2014

NVC003-040400-
/O.CON.KVEF.FF.W.0066.000000T0000Z-140804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
732 PM PDT SUN AUG 3 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PDT FOR SOUTH
CENTRAL CLARK COUNTY...

AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED 16 MILES NORTHEAST OF NIPTON ROAD MILE MARKER 3...OR 12 MILES
NORTH OF SEARCHLIGHT...MOVING NORTHEAST AT 15 MPH. OTHER 
THUNDERSTORMS SOUTH OF SEARCHLIGHT MAY MOVE INTO THE WARNED AREA 
THROUGH 900 PM PDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO DETECT
FLOODED ROADS.

&&

LAT...LON 3553 11525 3558 11512 3560 11495 3543 11495
      3543 11515 3544 11518

$$

BP
880 
WGUS75 KVEF 040309
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
809 PM PDT SUN AUG 3 2014

NVC003-040317-
/O.CAN.KVEF.FF.W.0066.000000T0000Z-140804T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK NV-
809 PM PDT SUN AUG 3 2014

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL CLARK
COUNTY...

THUNDERSTORMS WITH HEAVY RAIN NEAR HIGHWAY 164 OR WEST OF 
SEARCHLIGHT HAVE WEAKENED. THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED.

LAT...LON 3553 11525 3558 11512 3560 11495 3543 11495
      3543 11515 3544 11518

$$

BP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 2:22 PM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 3, 2:22 PM PDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
222 PM PDT SUN AUG 3 2014

.SYNOPSIS...INCREASING THUNDERSTORM COVERAGE WITH A RISK OF HEAVY
RAIN CAN BE EXPECTED THIS AFTERNOON AND EVENING AS DEEPER MOISTURE
AND A STRONG UPPER LEVEL DISTURBANCE MOVE IN FROM THE SOUTH. THIS
WILL BE FOLLOWED BY A DRYING TREND FROM SOUTHWEST TO NORTHEAST EARLY
IN THE UPCOMING WEEK.
&&

.DISCUSSION...
THE UPPER CIRCULATION IS MAKING IT'S WAY NORTH ACROSS SOUTHERN
CALIFORNIA. A BAND OF LIGHT TO MODERATE SHOWERS EXTENDS FROM
NORTHERN MOHAVE WESTWARD TO INYO COUNTY AND IS PIVOTING NORTHWARD.
BEHIND THIS BAND...CLOUDS ARE CLEARING WITH A CLEAR SLOT FROM
SOUTHERN CLARK COUNTY TO POINTS SOUTH. THE ATMOSPHERE IS BECOMING
MORE UNSTABLE WITHIN THIS DRY SLOT. COMBINE THIS WITH AN APPROACHING
VORT MAX FROM NEAR IMPERIAL CALIFORNIA AND EXPECT CONVECTIVE
DEVELOPMENT FROM SOUTH TO NORTH THROUGH THE AFTERNOON AND EVENING.
THERE ARE ALREADY HEAVY RAIN PRODUCING STORMS ACROSS RIVERSIDE...LA
PAZ..AND SAN BERNARDINO COUNTIES. ACTIVITY WILL CONTINUE TO SPREAD
NORTHWARD AS THE VORT MAX PUSHES NORTH. THIS WAVE IS ALSO INCREASING
BULK SHEAR VALUES...SO THESE STORMS COULD PRODUCE LOCALIZED STRONG
GUSTY WINDS. COULD EVEN SEE SOME SMALL HAIL WITH THE STRONGER
STORMS. AS DIURNAL HEATING WANES WE SHOULD SEE A WEAKENING TREND AS
THE DEVELOPMENT CONTINUES NORTH ALONG THE LOWER COLORADO RIVER
VALLEY TONIGHT. WITH THIS FEATURE MOVING NORTH INTO AN ANOMALOUSLY
MOIST ENVIRONMENT...WILL KEEP THE FLASH FLOOD WATCH AS IS. IT SHOULD
TRANSITION TO MORE RAIN SHOWERS WITH SOME EMBEDDED RUMBLES OF
THUNDER FOR THE OVERNIGHT HOURS. SO...THE CHANCE OF SHOWERS AND
STORMS WILL CONTINUE OVERNIGHT WHILE LIFTING NORTH.

DRIER AIR WILL START TO WORK INTO OUR SOUTHWEST FORECAST AREA
STARTING TOMORROW AS THE UPPER LOW WILL NOW BE LIFTING NORTH OF THE
AREA. HOWEVER...SHOWER AND THUNDERSTORM CHANCES WILL REMAIN ACROSS
BASICALLY THREE QUARTERS OF THE FORECAST AREA...WITH LINCOLN AND NYE
COUNTIES HAVING THE GREATEST CHANCE. MODELS WANT TO DRY US OUT EVEN
MORE TUESDAY THROUGH THURSDAY WITH SOUTHWEST FLOW AHEAD OF AN
APPROACHING CALIFORNIA TROUGH. HOWEVER...THERE REMAIN DIFFERENCES
AMONGST GUIDANCE JUST HOW MUCH DRYING WILL OCCUR. SOME LOW LEVEL
MOISTURE REMAINS PRESENT IN A FEW OF THE MODELS. WILL FOLLOW AN
ENSEMBLE APPROACH...WHICH MATCHES THE PREVIOUS FORECAST QUITE WELL.
THIS MEANS WE WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST EACH DAY ACROSS MAINLY THE HIGHER TERRAIN FROM NORTHERN
INYO TO NORTHERN MOHAVE COUNTY. AS MENTIONED IN THE PREVIOUS
FORECAST...THE SHEAR PROFILE WILL INCREASE WITH THE CALIFORNIA
TROUGH MOVING OVER THE FORECAST AREA. ANY CONVECTION THAT DOES
DEVELOP COULD BE ON THE STRONG SIDE TUESDAY AND WEDNESDAY. WILL KEEP
AN EYE ON THE DRYING TREND OVER THE NEXT 24-36 HOURS.

ONCE THIS TROUGH MOVES THROUGH...THE UPPER HIGH WILL BEGIN A
TRANSITION BACK OVER NEW MEXICO...WHILE A FEW WEAK SHORTWAVES BRUSH
OUR NORTHWEST CWA. THERE ARE DIFFERENCES AS TO IF ANY MOISTURE WILL
GRADUALLY EDGE INTO WESTERN ARIZONA FRIDAY THROUGH THE WEEKEND. WE
ALREADY HAVE SLIGHT CHANCE POPS GOING IN PORTIONS OF MOHAVE COUNTY
AND SEE NO NEED TO MAKE CHANGES AT THIS TIME. FOR OUR NORTHWEST
CWA...THE COUPLE OF WEAK WAVES FRIDAY AND AGAIN SATURDAY MAY PROVIDE
ENOUGH MOISTURE TO THE SIERRA MOUNTAINS FOR A SLIGHT CHANCE OF A
SHOWER OR THUNDERSTORM.

TEMPERATURES WILL REMAIN RATHER COOL THROUGH MONDAY WITH THE UPPER
LOW...ANOMALOUS MOISTURE...PRECIP...AND CLOUD COVER HANGING AROUND
THE REGION. TEMPERATURES WILL THEN GRADUALLY WARM THROUGH THE
WEEK...BUT CONTINUAL TROUGHING ACROSS CALIFORNIA WILL KEEP TEMPS AT
OR JUST BELOW NORMAL FOR THIS TIME OF YEAR.
&&

.AVIATION...FOR MCCARRAN...THE MAIN CHALLENGE THROUGH MONDAY EVENING
WILL BE THE TIMING ON ANY PERIODS OF RAIN OR TSRA AND HOW LOW CIGS
AND VSBY GET. GENERALLY CIGS SHOULD STAY BETWEEN 7K AND 10K FEET BUT
COULD LOWER IN ANY STEADIER OR HEAVIER PERIODS OF RAIN OR TSRA
ANOTHER 1-2K FEET. VSBY SHOULD MAINLY STAY VFR. WINDS WILL TREND
TOWARD TYPICAL DIURNAL DIRECTIONS AT 10 KTS OR LESS - HOWEVER - ANY
OUTFLOW BOUNDARIES OR SHRA/TSRA COULD CAUSE GUSTY AND ERRATIC WIND
SHIFTS. ONE CONCERN FOR THE PERIOD BETWEEN 01Z AND 04Z MONDAY WILL
BE THE POTENTIAL FOR A BRIEF PERIOD OF GUSTY EAST TO SOUTHEAST WINDS
SHOWN BY HIGH RESOLUTION LOCAL MODELS THAT APPEARS TO BE SOME SORT
OF OUTFLOW BOUNDARY. ADDITIONAL CHANCES FOR SHRA/TSRA WILL EXIST
OVERNIGHT THROUGH MONDAY EVENING. MOUNTAIN OBSCURATIONS ARE EXPECTED
THROUGH MONDAY. SHRA/TSRA WILL BE AROUND AS WELL IN ALL APPROACH
CORRIDORS OVERNIGHT AND MAINLY IN THE BEATTY, PEACH SPRINGS AND
MORMON MESA CORRIDORS ON MONDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SHRA/TSRA SHOULD ACROSS THE SOUTHEASTERN PORTION OF THE
AREA WILL CONTINUE TO MOVE NORTHWEST TO NORTH ACROSS THE REMAINDER
OF THE AREA THIS EVENING INTO EARLY TONIGHT. THIS ACTIVITY SHOULD BE
CAPABLE OF CONTAINING STRONGER STORMS AND THUS A HIGHER CHANCE TO
TRIGGER GUSTY AND ERRATIC WINDS AND POTENTIALLY BLDU REDUCING VSBY.
MEANWHILE MAINLY SHRA- WILL CONTINUE ACROSS THE NORTHERN PART OF THE
AREA EARLY TONIGHT. FOR LATER TONIGHT INTO MONDAY THE BEST CHANCES
FOR SHRA/TSRA WILL BE NORTHEAST OF A KDAG-KEED-KIGM LINE WITH THE
POSSIBILITY OF SHRA AND TSRA ANYTIME. CIGS SHOULD MAINLY BE BETWEEN
7 AND 10K FEET LOWERING ANOTHER 1-2K FEET IN RAIN OR TSRA ANOTHER
1-2K FEET WITH VSBY GENERALLY VFR. LOCAL MOUNTAIN OBSCURATIONS ARE
EXPECTED THROUGH MONDAY.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ARE ENCOURAGED TO REPORT
VERY HEAVY RAIN...FLASH FLOODING...AND STRONG WINDS FROM CONVECTION
TODAY ACCORDING TO NORMAL OPERATING PROCEDURES.
&&

DISCUSSION...PADDOCK
AVIATION...STACHELSKI

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

In the hours before

Local storm report, Aug 3, 4:42 PM PDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
442 PM PDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      28 WSW VIDAL JUNCTION   34.03N 115.03W
08/03/2014                   RIVERSIDE          CA   911 CALL CENTER

            REPORTED SWIFT WATER RESCUE TAKING PLACE NEAR MILE POST
            90 ALONG HWY 62

&&

COUTLER
Local storm report, Aug 3, 4:55 PM PDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
455 PM PDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     FLASH FLOOD      KINGMAN                 35.21N 114.03W
08/03/2014                   MOHAVE             AZ   AMATEUR RADIO

            WATER FLOWING SWIFTLY ACROSS STOCKTON HILL ROAD WITH 8-10
            INCH ROCKS IN THE ROADWAY. THIS IS AT MILE POST 8.

&&

JH
Local storm report, Aug 3, 5:06 PM PDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
506 PM PDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      3 SE LAKE HAVASU CITY   34.45N 114.27W
08/03/2014                   MOHAVE             AZ   TRAINED SPOTTER

            LOTS OF FLOWING WATER DOWN THE STREETS OF HAVASU.
            ESTIMATED AS MUCH AS 6 INCHES DEEP AT TIMES. WASHES ARE
            FLOODING

&&

COUTLER
Local storm report, Aug 3, 5:09 PM PDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
509 PM PDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      3 S LAKE HAVASU CITY    34.44N 114.32W
08/03/2014                   MOHAVE             AZ   TRAINED SPOTTER

            WASHES LEADING TO HAVASU FROM PARKER ARE FLOODING

&&

COUTLER
Local storm report, Aug 3, 5:25 PM PDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
525 PM PDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      1 S LAKE HAVASU CITY    34.47N 114.32W
08/03/2014                   MOHAVE             AZ   TRAINED SPOTTER

            SARA PARKWAY FLOODED AND IMPASSABLE

&&

COUTLER
Local storm report, Aug 3, 6:03 PM PDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
603 PM PDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 S LAKE HAVASU CITY    34.47N 114.32W
08/03/2014                   MOHAVE             AZ   TRAINED SPOTTER

            POWER LINES DOWN AND SNAPPED AT MID STAND...APPARENT
            WINDS DAMAGE.

&&

COUTLER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 5:32 PM PDTAreal Flood AdvisoryVEFClark3 hr
Aug 3, 7:24 PM PDTFlash Flood WarningVEFClark3 hr
Aug 3, 8:02 PM PDTFlash Flood WarningVEFClark3 hr
Aug 3, 9:05 PM PDTFlash Flood WarningVEFClark3 hr
Aug 3, 9:51 PM PDTFlash Flood WarningVEFClark3 hr
Aug 3, 11:06 PM PDTAreal Flood AdvisoryVEFClark3 hr
Aug 3, 11:17 PM PDTAreal Flood AdvisoryVEFClark3 hr
Aug 3, 11:31 PM PDTFlash Flood WarningVEFClark3 hr
Aug 3, 11:35 PM PDTFlash Flood WarningVEFClark, Lincoln3 hr
Aug 3, 11:45 PM PDTAreal Flood AdvisoryVEFNye3 hr
Aug 3, 11:58 PM PDTFlash Flood WarningVEFClark3 hr
Aug 4, 2:44 AM PDTAreal Flood AdvisoryVEFNye2 hr
Aug 4, 3:25 AM PDTFlash Flood WarningVEFClark3 hr
Aug 4, 4:58 AM PDTAreal Flood AdvisoryVEFClark3 hr
Aug 4, 12:06 PM PDTFlash Flood WarningVEFClark3 hr
Aug 4, 1:13 PM PDTAreal Flood AdvisoryVEFNye3 hr
Aug 4, 1:21 PM PDTAreal Flood AdvisoryVEFClark114 min
Aug 4, 1:47 PM PDTFlash Flood WarningVEFClark118 min
Aug 4, 2:16 PM PDTFlash Flood WarningVEFClark3 hr
Aug 4, 2:21 PM PDTFlash Flood WarningVEFNye114 min
Aug 4, 2:21 PM PDTFlash Flood WarningVEFClark3 hr
Aug 4, 2:28 PM PDTFlash Flood WarningVEFClark3 hr
Aug 4, 2:57 PM PDTAreal Flood AdvisoryVEFClark, Lincoln5 hr
Aug 4, 3:45 PM PDTFlash Flood WarningVEFEsmeralda, Nye3 hr
Aug 4, 3:56 PM PDTFlash Flood WarningVEFLincoln3 hr
Aug 4, 4:16 PM PDTAreal Flood AdvisoryVEFClark, Nye3 hr

Nearby

Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.